Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

The possible orders of solutions
of linear differential equations
with polynomial coefficients


Authors: Gary G. Gundersen, Enid M. Steinbart and Shupei Wang
Journal: Trans. Amer. Math. Soc. 350 (1998), 1225-1247
MSC (1991): Primary 34A20; Secondary 30D35
MathSciNet review: 1451603
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We find specific information about the possible orders of transcendental solutions of equations of the form $f^{(n)}+p_{n-1}(z)f^{(n-1)}+\cdots +p_{0}(z)f=0$, where $p_0(z), p_1(z),\dots, p_{n-1}(z)$ are polynomials with $p_0(z) \not\equiv 0$. Several examples are given.


References [Enhancements On Off] (What's this?)

  • 1. Gary G. Gundersen, Estimates for the logarithmic derivative of a meromorphic function, plus similar estimates, J. London Math. Soc. (2) 37 (1988), no. 1, 88–104. MR 921748 (88m:30076), http://dx.doi.org/10.1112/jlms/s2-37.121.88
  • 2. Winfried Helmrath and Johannes Nikolaus, Ein elementarer Beweis bei der Anwendung der Zentralindexmethode auf Differentialgleichungen, Complex Variables Theory Appl. 3 (1984), no. 4, 387–396 (German, with English summary). MR 755600 (86a:30045)
  • 3. Gerhard Jank and Lutz Volkmann, Einführung in die Theorie der ganzen und meromorphen Funktionen mit Anwendungen auf Differentialgleichungen, UTB für Wissenschaft: Grosse Reihe. [UTB for Science: Large Series], Birkhäuser Verlag, Basel, 1985 (German). MR 820202 (87h:30066)
  • 4. Ilpo Laine, Nevanlinna theory and complex differential equations, de Gruyter Studies in Mathematics, vol. 15, Walter de Gruyter & Co., Berlin, 1993. MR 1207139 (94d:34008)
  • 5. Klaus Pöschl, Über Anwachsen und Nullstellenverteilung der ganzen transzendenten Lösungen linearer Differentialgleichungen. I, J. Reine Angew. Math. 199 (1958), 121–138 (German). MR 0100127 (20 #6561)
  • 6. G. Valiron, Lectures on the general theory of integral functions, translated by E. F. Collingwood, Chelsea, New York, 1949.
  • 7. A. Wiman, Über den Zusammenhang zwischen dem Maximalbetrage einer analytischen Funktion und dem größten Betrage bei gegebenem Argumente der Funktion, Acta Math. 41 (1916), 1-28.
  • 8. Hans Wittich, Über das Anwachsen der Lösungen linearer Differentialgleichungen, Math. Ann. 124 (1952), 277–288 (German). MR 0049420 (14,171d)
  • 9. Hans Wittich, Neuere Untersuchungen über eindeutige analytische Funktionen, Zweite, korrigierte Auflage. Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 8, Springer-Verlag, Berlin-New York, 1968 (German). MR 0244490 (39 #5804)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 34A20, 30D35

Retrieve articles in all journals with MSC (1991): 34A20, 30D35


Additional Information

Gary G. Gundersen
Affiliation: Department of Mathematics, University of New Orleans, New Orleans, Louisiana 70148
Email: ggunders@math.uno.edu

Enid M. Steinbart
Affiliation: Department of Mathematics, University of New Orleans, New Orleans, Louisiana 70148
Email: esteinba@math.uno.edu

Shupei Wang
Affiliation: Department of Mathematics, University of New Orleans, New Orleans, Louisiana 70148
Email: swang@math.uno.edu

DOI: http://dx.doi.org/10.1090/S0002-9947-98-02080-7
PII: S 0002-9947(98)02080-7
Received by editor(s): October 11, 1995
Received by editor(s) in revised form: July 6, 1996
Article copyright: © Copyright 1998 American Mathematical Society